Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jin-Hee Lee 2 Articles
Is N-acetylcysteine Treatment Based on Ingestion Amount Valid in Acute Acetaminophen Overdose Patients?
Tae-Geun Kim, Min-Joung Kim, Jin-Hee Lee, Sung-Pil Chung, Hahn-Shick Lee, Yoo-Seok Park
J Korean Soc Clin Toxicol. 2006;4(2):107-112.   Published online December 31, 2006
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: In many Korean hospitals, serum acetaminophen concentrations in cases of overdose cannot be measured initially because of inadequate laboratory facilities. Under these circumstances, physicians base the administration of the antidote, N-acetylcysteine, on ingestion amounts as determined by initial history taking. We therefore examined the correlated between ingested amounts and serum acetaminophen concentrations. Methods: Medical records were reviewed retrospectively for patients who presented to the ED with acetaminophen overdose between January 2002 and March 2006. Fifty-nine patients were recruited and sixteen patients were excluded. The forty-three remaining patients were placed into either the high-risk or low-risk group based on their ingested amount (140 mg/kg), and were separately categorized into the toxic or non-toxic group based on their serum acetaminophen concentrations, according to the Rurnack-Matthew nomogram. Results: Ten patients (83.3%) among twelve in the high-risk group were found to have non-toxic serum concentrations, and just one patient (3.2%) among thirty-one in the low-risk group fell into the toxic group based on their serum concentrations. The sensitivity and specificity of risk stratification of the ingested amount as a predictor of intoxication requiring antidote therapy were 66.7% and 75.0%, respectively. Conclusion: This study suggests that the therapeutic decision for acetaminophen overdose should not be based solely on ingested amount only, but requires assessment of acetaminophen concentration.
Datura Stramonium Intoxication of Which Resulted in Changing Mentality - A Case Report -
Je-Sung You, Yeoun-Woo Nam, Jin-Hee Lee, Sung-Pil Chung, Seung-Ho Kim, In-Cheol Park
J Korean Soc Clin Toxicol. 2006;4(1):52-54.   Published online June 30, 2006
  • 72 View
  • 0 Download
AbstractAbstract PDF
Datura stramonium is a wild growing plant, consumption of which can result in severe toxicity. It contains a variety alkaloids include atropine, hyoscamine, and scopolamine that can all cause anticholonergic poisoning. It has been use of herb medicine in Korea. Side effects from ingesting Datura stramonium include dry mouth, blurred vision, photophobia, and may be followed by hyperthermia, confusion, agitation, hallucination, and aggressive behavior. In severe toxicity, it can cause seizure, coma, life-threatening arrhythmia, and death. We experienced one patient who developed stupor mentality caused by Datura stramonium. Severe presentation, especially mental change of Datura stramonium should draw attention. Poisoning associated with Datura stramonium can be prevented through educational public health program.

JKSCT : Journal of The Korean Society of Clinical Toxicology